I've been on pred. for about
4 yrs. now. I just has a total colectomy in Dec. (woo hoo-no more u/c)
but they wanted me on a slow taper post surgery.
So, I've gotten most of the symptoms. moon face (the Dr.s are always "I can tell you're on pred b/c of your face" gee that makes a girl feel good!
weight gain, insomnia (which I have pretty bad right now when the pred. peaks at night b/c doc has me taking it twice a day), i get really irritable 'roid rage', eye probs, but u/c gave me probs to, high blood pressure and tachycardia, oste
openia, sweating, headache, gastritis, hair loss, acne, pupd, yada yada yada, and it's messing with my clotting times (a new diagnoses);
It's one of those drugs that we love/hate, but for some (me) it's all that works. Soon I will be off it FOREVER (well, maybe not forever, but I can hope.....)
Most people take it only short term. Hopefully you will too!
It does give you lots of energy, so you can clean your house all night long!
28 yrs. old. married with one beautiful daughter (born 11/20/07)
-diagnosed with severe pancolitis u/c 2002 had total colectomy 12/19/08; emergency surgery due to abscess-had to redo ileostomy and switch to left side 12/25/08; 1/29/08 found blood clot in superior mesenteric vein (prob. from inf. and surgery inflammation)
pred. taper, coumadin, carafate, prenatal vit., and pain meds
(ileostomy temporary....not so sure?)
"Things turn out the best for those who make the best of the way things turn out."